Florida, 2025

Hail in Florida, April 11, 2025

April 11, 2025 · NWS TAE · 4 events in 2 counties and zones

Isolated severe storms developed with steep mid level lapse rates and moderate deep layer shear. Large hail was reported in Madison and Wakulla counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Isolated severe storms developed with steep mid level lapse rates and moderate deep layer shear. Large hail was reported in Madison and Wakulla counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 11, 1:41 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 11, 1:41 PM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
241 PM EDT Fri Apr 11 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Saturday)
Issued at 239 PM EDT Fri Apr 11 2025

Following frontal passage today, temperatures will dip overnight to
the low 50s/high 40s across the region. Winds may remain elevated
early tonight, but should eventually taper off by late tonight /
early tomorrow morning. Saturday looks quite comfortable, with highs
struggling to exceed 75 and low RHs at around 30% across the
region.

&&

.SHORT TERM...
(Saturday night through Sunday night)
Issued at 239 PM EDT Fri Apr 11 2025

High pressure will build at the surface and aloft through the day
Sunday. Light winds and clear skies at the start of the term will
allow for a good night of radiational cooling. Temperatures Sunday
morning will be in the mid-40s. A warmup to the mid and upper 70s is
expected by the afternoon. Sunday night's temperatures will be
slightly warmer with the overnight lows in the upper 40s to low 50s.
Overall, calm conditions are expected through the short term.

&&

.LONG TERM...
(Monday through Thursday)
Issued at 239 PM EDT Fri Apr 11 2025

Calm conditions continue into the long term. Afternoon temperatures
will be in the low to mid 80s for the start of the week, with
morning lows warming into the mid-50s. By early mid-week, a weak
shortwave trough approaches the region, however there is almost no
PoPs expected with this front. Following the front, temps cool
slightly back to the upper 40s/low 50s for morning lows, and
afternoon highs in the mid to upper 70s. Temperatures will rebound
back to the low and into the mid-80s as we approach the end of the
work week. Towards the end of the week, another upper level trough
will approach with an attending cold front that will bring our next
chance for showers and thunderstorms.

&&

.AVIATION...
(18Z TAFS)
Issued at 239 PM EDT Fri Apr 11 2025

VFR conditions are in store for the remainder of the forecast period
following cold frontal passage. Winds should remain gusty at around
20-25kts out of the west-northwest through the rest of the day
before dropping off in the overnight hours.

&&

.MARINE...
Issued at 239 PM EDT Fri Apr 11 2025

A cold front will pass over the waters later today. Following the
front, winds will increase from the northwest, resulting in Advisory
level conditions tonight. Winds will decrease through the day
Saturday as high pressure settles over the region. Favorable boating
conditions can be expected for the start of the week through our
next frontal passage on Tuesday.

&&

.FIRE WEATHER...
Issued at 239 PM EDT Fri Apr 11 2025

Cold frontal passage today will yield both high dispersions
(>100) and low RHs (30-35%) on Saturday, along with mixing heights
between 5-6000 ft. RH is likely to bottom out on Sunday, with
widespread RHs <30%, however dispersions (20-30) and mixing
heights (4-5000ft) will be much lower as high pressure sets in. By
Monday, winds become more elevated and shift to a southerly
regime, causing RHs to rise slightly (>30%) as moist air is
advected in. Along with this, dispersions should also rise to about
60-70 while mixing heights remain between 4-5000ft.

&&

.HYDROLOGY...
Issued at 239 PM EDT Fri Apr 11 2025

Minor flooding continues along the Apalachicola River at Blountstown
as water continues to be released from the Chattahoochee and Lake
Seminole. Water continues to travel down the Kinchafoonee, Flint,
Ochlockonee and Aucilla, but only action stage levels are
anticipated on these basins. No new hydrologic concerns are
expected.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   51  73  48  78 /   0   0   0   0
Panama City   53  74  51  74 /   0   0   0   0
Dothan        47  70  44  75 /   0   0   0   0
Albany        48  70  44  75 /   0   0   0   0
Valdosta      50  73  46  77 /   0   0   0   0
Cross City    51  75  47  78 /  20   0   0   0
Apalachicola  54  72  53  72 /   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for FLZ112-114.

GA...None.
AL...None.
GM...High Rip Current Risk until 10 PM CDT this evening for GMZ735.

     Small Craft Advisory until 8 AM EDT /7 AM CDT/ Saturday for
     GMZ730-751-752-755-765-770-772-775.

&&

NEAR TERM...Merrifield/Mutschler
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Merrifield/Mutschler
MARINE...Montgomery
FIRE WEATHER...Merrifield/Mutschler
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Apr 11, 2:46 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
346 PM EDT Fri Apr 11 2025

FLZ012-013-112-112015-
Coastal Bay FL-Inland Bay FL-Calhoun FL-
346 PM EDT Fri Apr 11 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BAY AND SOUTHERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA THROUGH 415 PM EDT/315
PM CDT/...

At 346 PM EDT/246 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles northeast of Callaway, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Nixon, Clarksville, Abe Springs, Sharpstown, Bayou George,
Marysville, Scotts Ferry, Kennys Mill, Bennett, Youngstown, Cairo,
Frink, Kinard, Hugh Creek, Broad Branch, Chipola Park, Majette,
Blountstown, and Estiffanulga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3041 8555 3046 8500 3044 8499 3042 8503
      3041 8501 3040 8503 3039 8501 3037 8504
      3036 8503 3034 8505 3031 8503 3030 8506
      3026 8506 3025 8508 3023 8508 3021 8510
      3022 8511 3020 8512 3020 8539 3023 8556
TIME...MOT...LOC 1946Z 276DEG 41KT 3031 8539

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

21-HANER
Local storm report, Apr 11, 3:08 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
408 PM EDT Fri Apr 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Hail             1 WSW Cairo             30.30N 85.49W
04/11/2025  E0.25 Inch       Bay                FL   Broadcast Media

            Pea-sized hail reported on social media by a
            WJHG viewer near Bayou George.

&&

Haner
Special weather statement, Apr 11, 3:17 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Fri Apr 11 2025

FLZ013-017-027-326-426-112045-
Southern Liberty FL-Calhoun FL-Northern Liberty FL-Inland Wakulla FL-
Leon FL-
417 PM EDT Fri Apr 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA...NORTHWESTERN WAKULLA...LIBERTY AND
SOUTHWESTERN LEON COUNTIES IN BIG BEND FLORIDA THROUGH 445 PM EDT/345
PM CDT/...

At 417 PM EDT/317 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles south of Blountstown, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
East Camp, Jewel Fire Tower, Vilas, Hosford, Jensen Place, Central
City, Orange, Red Hill, Clio, Scotts Ferry, Poplar Camp, Smith Creek,
Estiffanulga, Nixon Garden, Hugh Creek, Bloxham, Twin Pole, Telogia,
Sharpstown, and Marysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3017 8514 3020 8512 3020 8516 3042 8511
      3041 8468 3039 8468 3039 8465 3041 8462
      3041 8456 3003 8463
TIME...MOT...LOC 2017Z 279DEG 35KT 3028 8501

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

21-HANER
Special weather statement, Apr 11, 3:39 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
439 PM EDT Fri Apr 11 2025

FLZ018-019-028-112115-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
439 PM EDT Fri Apr 11 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JEFFERSON...NORTHWESTERN
TAYLOR AND MADISON COUNTIES THROUGH 515 PM EDT...

At 438 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Madison to 15 miles south of Monticello.
Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Madison, Iddo, Moseley Hall, Ebb, Greenville, Lamont, Hopewell,
Aucilla, Cherry Lake, Capps, Pinetta, Eridu, Cabbage Grove, Lee,
Thomas City, Econfina, Lake Bird, Waukeenah, Hanson, and Sirmans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3037 8319 3035 8319 3035 8321 3032 8322
      3012 8386 3014 8389 3040 8400 3063 8329
      3062 8327 3059 8326 3055 8326 3052 8324
      3047 8324 3046 8322 3042 8322 3041 8319
      3039 8317
TIME...MOT...LOC 2038Z 329DEG 13KT 3051 8333 3032 8385

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

21-HANER
Local storm report, Apr 11, 3:42 PM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
442 PM EDT Fri Apr 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     Hail             2 ESE Madison           30.46N 83.38W
04/11/2025  E0.25 Inch       Madison            FL   Public

&&

Haner
Special weather statement, Apr 11, 3:44 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
444 PM EDT Fri Apr 11 2025

FLZ027-115-127-326-426-112115-
Coastal Wakulla FL-Southern Liberty FL-Northern Liberty FL-
Coastal Franklin FL-Inland Wakulla FL-
444 PM EDT Fri Apr 11 2025

...A STRONG THUNDERSTORM WILL IMPACT WAKULLA...SOUTHEASTERN LIBERTY
AND EASTERN FRANKLIN COUNTIES THROUGH 515 PM EDT...

At 443 PM EDT, Doppler radar was tracking a strong thunderstorm 19
miles west of Crawfordville, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
East Camp, Crawfordville, Jewel Fire Tower, Shadeville, Bald Point,
Hyde Park, Panacea-Wakulla Airport, Arran, Sopchoppy, Sanborn, Tully,
Panacea, Shell Point, Poplar Camp, Smith Creek, Medart, Wakulla
Beach, Buckhorn, Spring Creek, and Twin Pole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3000 8456 3001 8455 3001 8459 3010 8487
      3032 8479 3021 8422 2991 8428
TIME...MOT...LOC 2043Z 282DEG 43KT 3018 8467

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

21-HANER

The radar

The Tallahassee radar (KTLH), 68 km away, was scanning. The volume nearest the first event began at 20:51 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Madison

When
April 11, 3:51 PM EST
Where
Madison County, 1.5 mi SSE of Greenville
Measured
1 in hail
Reported by
Public
Coordinates
30.450, -83.620

Hail, Madison

When
April 11, 3:53 PM EST
Where
Madison County, 3.16 mi NE of Madison
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
30.490, -83.370

Hail, Wakulla

When
April 11, 4:04 PM EST
Where
Wakulla County, 0.6 mi W of Sopchoppy
Measured
0.75 in hail
Reported by
Public
Coordinates
30.060, -84.490

Hail, Wakulla

When
April 11, 4:07 PM EST
Where
Wakulla County, 0.6 mi W of Tully
Measured
1 in hail
Reported by
Public
Coordinates
30.100, -84.390

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1244160, 1244161, 1244162, 1244163.